Top
20
Doctor insights on: Brown Discharge Nuvaring

Share
1

1
When using the Nuvaring is it common to get brown discharge?

When using the Nuvaring is it common to get brown discharge?

Brown old blood: The brown discharge may be old blood from either the uterus or more likely the Nuva ring when it abrades the vaginal walls during sexual interaction episodes. ...Read more

Discharge (Definition)

Discharge can be a noun or a verb; it has multiple meanings in physics, chemistry, military, and legal usage. The most common medical meaning is a substance that is being excreted. Examples: pus is the discharge from a pimple; a vaginal discharge can mean infection; an ear discharge can mean an infection of the outer ear tract; a nasal discharge ...Read more


2

2
I just started nuvaring about 2 weeks ago and for the past 4 or 5 days I've have brown discharge. Is this normal?

I just started nuvaring about 2 weeks ago and for the past 4 or 5 days I've have brown discharge. Is this normal?

Yes: It's common to have some adjustment bleeding during the first 3 months of using the nuva-ring. Just continue to use it correctly on schedule. Call your doctor if the bleeding gets heavy or if the bleeding persists into the 4th ring month. ...Read more

5

5
I've been on Nuvaring for 8 months as directed. Now, 10 days before is due to be out, I have thick not so heavy Brown discharge w/ mild cramps. Normal?

I've been on Nuvaring for 8 months as directed. Now, 10 days before is due to be out, I have thick not so heavy Brown discharge w/ mild cramps. Normal?

Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that it is not working. ...Read more

6

6
I had the nuvaring in for four weeks instead of my usual three weeks. My periods last about 3 days and brown discharge only. Is this normal?

I had the nuvaring in for four weeks instead of my usual three weeks. My periods last about 3 days and brown discharge only. Is this normal?

Yes: Continuous nuvaring use often times thins out the uterine lining to the point that you have no bleeding or just a small amount. The brown just means older blood and is to be expected with continuous use. Its not harmful ...Read more

8

8
My period is 6 days late I tested neg on day 4. I'll b on my third month using nuvaring. I'm having dark brown discharge today. Where's my period?

My period is 6 days late I tested neg on day 4. I'll b on my third month using nuvaring. I'm having dark brown discharge today. Where's my period?

Pregnancy test: If your period is 6 days late, you should take another pregnancy test. The dark brown discharge could be your period starting, or it could be implantation bleeding which occurs when the embryo buries itself in the uterine lining. ...Read more

9

9
Ill b on my third month on the nuvaring. I'm 6 days late of my period an tested neg on the 4th day. I now have dark brown discharge. Where's my period?

Ill b on my third month on the nuvaring. I'm 6 days late of my period an tested neg on the 4th day. I now have dark brown discharge. Where's my period?

Irregular periods are one of the most common problems Obgyns treat.: If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections &  hormonal changes can cause spotting. If there is a concern for pregnancy then do  a home pregnancy test.  there are many options available to help regulate the menstrual cycle. Schedule a visit. ...Read more

10

10
Skipped my period on Nuvaring twice now and suppose to take it out next wk. Had protected sex 2 days ago. Having brown discharge. Should I be worried?

Skipped my period on Nuvaring twice now and suppose to take it out next wk. Had protected sex 2 days ago. Having brown discharge. Should I be worried?

Normal: When women have vaginal blood that's very dark, it just means it's been there for a while. You can use a new ring every four weeks instead or 3weeks in, without the one week off and withdrawal bleed. There is enough hormone in the ring for 35 days. Your bleeding will eventually stops which is safe and has been well studied. Remember you do not have a "period" on the Pill or ring. ...Read more

11

11
I have endometriosis and presently on nuvaring from 6 mnths. I have 2 more weeks before my periods but have cramps and brown discharge. Pls advice?

I have endometriosis and presently on nuvaring from 6 mnths. I have 2 more weeks before my periods but have cramps and brown discharge. Pls advice?

Worry not.: You are likely trying to break through your NuvaRing and start a period, especially if you have been taking the NuvaRing continuously for endometriosis suppression. As long as the pain is controlled, it is ok. ...Read more

13

13
I'm on the birth control nuvaring and I recently started light cramping and brown discharge. I do not take out my nuvaring at all. Is this normal?

I'm on the birth control nuvaring and I recently started light cramping and brown discharge. I do not take out my nuvaring at all. Is this normal?

Nuvaring: Not sure why you don't change NuvaRing when it's advised to have it changed. Otherwise, after a month of use it loses its effectiveness. As with any birth control, it is known to cause breakthrough bleedings. Perhaps, this is what you are experiencing. ...Read more

14

14
Sore breasts, on nuvaring. Had light brown discharge once yesterday. Should I be worried, had it in for a month and a week. But I had sex condom broke?

Sore breasts, on nuvaring. Had light brown discharge once yesterday. Should I be worried, had it in for a month and a week. But I had sex condom broke?

Nuvaring use: If you were using your Nuvaring properly along with the condom, pregnancy is unlikely in spite of the condom break. The sore breasts may be due to other hormonal issues. ...Read more

16

16
This is my first month on Nuvaring. I have been having brown vaginal discharge for about a week after having a period only three days before. Normal?

This is my first month on Nuvaring. I have been having brown vaginal discharge for about a week after having a period only three days before. Normal?

Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the ring is not working. ...Read more

17

17
I've had NuvaRing for 8 yrs. This past cycle I had my period. I put the ring in and kept bleeding for another week. I've been having brown/pink discharge while the ring is in. Is this normal? I've never had these symptoms

I've had NuvaRing for 8 yrs. This past cycle I had my period. I put the ring in and kept bleeding for another week. I've been having brown/pink discharge while the ring is in. Is this normal? I've never had these symptoms

Not exactly normal: At your age, I am not alarmed, and occasional menstrual irregularities are quite common on hormonal birth control. So if this month is the only time this happens, and if things go back to normal next month, then I wouldn't worry. However, continued irregular bleeding could indicate a problem (infection, polyp, hormonal issue, etc). So I would see a GYN if it happens again. ...Read more

18

18
Brown/blood discharge day after unprotected sex while on nuvaring. 1 week after menstruation ended. What does that mean?

Brown/blood discharge day after unprotected sex while on nuvaring. 1 week after menstruation ended. What does that mean?

Old blood: The intercourse probably caused a bit of irritation which resulted in some bleeding... Not to worry unless it is persistant. ...Read more

19

19
I'm spotting 2days after my period ended now its day 4 n I'm having cramps and brown discharge. What can it be? I'm also on nuvaring

I'm spotting 2days after my period ended now its day 4 n I'm having cramps and brown discharge. What can it be? I'm also on nuvaring

Rest of period: The brown discharge is likely just the end of your period. Brown equals old blood that has been sitting in the back of the vagina or lower part of the uterus. Some cycles it takes longer to come out than others. ...Read more

20

20
I skipped my period by putting a new nuvaring in w/o week off. Two weeks later I am cramping and have brown discharge. Is normal? How long till go awa

I skipped my period by putting a new nuvaring in w/o week off. Two weeks later I am cramping and have brown discharge. Is normal? How long till go awa

Yes: Not allowing the one week break from the estrogen and progestin in the Nuvaring can and usually will alter bleeding and cramping patterns. The brown discharge is related to a little bleeding. If you have already had symptoms for two weeks, they should end soon. Finish wearing this ring, and take it out for the "rest" week. Things should slowly, over 2-4 weeks, return to normal. Best wishes:) ...Read more

Dr. Daniel Saurborn
1 Doctor shared a insight

Nuvaring (Definition)

Nuvaring is a small silastic flexible hormonally embedded device that allows resorption of its hormone intravaginally over 3 ...Read more